Alert archive / Maine / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 101, NWS Caribou, ME

September 29, 2006Penobscot County, Piscataquis County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Sep 29, 2006, 5:49 PM EDT for Penobscot County, Piscataquis County, Maine. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 29, 2006, 5:49 PM EDT (21:49 UTC)
Expired
Sep 29, 2006, 6:30 PM EDT
In force
41 min
Issued by
NWS Caribou, ME
Area
Counties, with a storm outline in the text

Counties Penobscot County, ME, Piscataquis County, ME

The radar

The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 9.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2006-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2006-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCAR 292149
SVRCAR
MEC019-021-292230-
/O.NEW.KCAR.SV.W.0101.060929T2149Z-060929T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
549 PM EDT FRI SEP 29 2006

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE...
  CENTRAL PENOBSCOT COUNTY IN EAST CENTRAL MAINE...

* UNTIL 630 PM EDT.

* AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM MOUNT KATAHDIN TO EAST CORINTH...OR ALONG A LINE EXTENDING
  FROM MOUNT KATAHDIN TO 12 MILES EAST OF DEXTER...AND MOVING EAST AT
  55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MILLINOCKET BY 600 PM EDT...
  HOWLAND BY 605 PM EDT...
  MEDWAY...LINCOLN AND EAST MILLINOCKET BY 610 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4603 6910 4494 6918 4526 6826 4611 6873

$$

NOUHAN
2 follow-up statements
000 
WWUS51 KCAR 292203
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
603 PM EDT FRI SEP 29 2006

MEC019-021-292230-
/O.CON.KCAR.SV.W.0101.000000T0000Z-060929T2230Z/
PISCATAQUIS ME-PENOBSCOT ME-
603 PM EDT FRI SEP 29 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL PENOBSCOT AND SOUTHEASTERN PISCATAQUIS COUNTIES...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF GRINDSTONE TO 8 MILES SOUTHEAST
OF BRADFORD...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF MOUNT
KATAHDIN TO 9 MILES NORTHWEST OF OLD TOWN...MOVING EAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PASSADUMKEAG...MEDWAY...ENFIELD AND EAST MILLINOCKET BY 610 PM EDT
  LINCOLN AND CHESTER BY 615 PM EDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4608 6886 4498 6910 4526 6826 4611 6873

$$

NOUHAN
000 
WWUS51 KCAR 292230
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
627 PM EDT FRI SEP 29 2006

MEC019-021-292237-
/O.EXP.KCAR.SV.W.0101.000000T0000Z-060929T2230Z/
PISCATAQUIS ME-PENOBSCOT ME-
627 PM EDT FRI SEP 29 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PENOBSCOT AND
SOUTHEASTERN PISCATAQUIS COUNTIES EXPIRES AT 630 PM EDT...

DOPPLER RADAR HAS INDICATED SOME WEAKENING OF THE LINE OF
THUNDERSTORMS AS THEY MOVED THROUGH CENTRAL PENOBSCOT AND
SOUTHEAST PISCATAQUIS COUNTY...THEREFORE THE WARNING HAS BEEN
ALLOWED TO EXPIRE. LOCALIZED WIND GUSTS UP TO 50 MPH AND
BRIEF TORRENTIAL RAINFALL IS STILL POSSIBLE WITH THESE
STORMS AS THEY TRAVERSE EASTWARD THROUGH THE REST OF EAST
CENTRAL PENOBSCOT COUNTY. 

LAT...LON 4608 6886 4498 6910 4526 6826 4611 6873

$$

NOUHAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 3:25 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Sep 29, 3:25 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
325 PM EDT FRI SEP 29 2006

.SYNOPSIS...A STRONG COLD FRONT WILL RAPIDLY PUSH ACROSS THE
REGION EARLY THIS EVENING. HIGH PRESSURE WILL BUILD IN LATER
TONIGHT AND CREST OVER THE AREA ON SATURDAY. THE HIGH WILL MOVE
AWAY TO THE EAST SATURDAY NIGHT. LOW PRESSURE WILL TAKE SHAPE IN
SOUTHERN NEW ENGLAND ON SUNDAY AND TRACK INTO THE GULF OF MAINE
SUNDAY NIGHT.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
FCST PRETTY MUCH ON TRACK ATTM W/ STRONG COLD FRONT ABOUT TO ENTER
XTRM W AND SWRN MAINE... LARGE AREA OF RAIN...SOME OF IT LOCALLY
HEAVY...TO THE E OF THIS FRONT ACROSS MUCH OF OUR FA ATTM. 12Z
MODEL SUITE REMAINS IN GUD AGREEMENT IN SWEEPING THIS FRONT ACROSS
OUR FA THRU THE AFTN AND ERLY EVE HRS PULLING IT OUT OF XTRM ERN
MAINE AFTER 00Z. THIS WILL RESULT IN CAT POPS TO START OFF THE
OVERNIGHT E AND NE W/ CHC POPS FAR W AND SW... POPS TO DCRS RAPIDLY
ERLY THIS EVE AS THIS FRONT CROSSES THEN PUSHES E OF THE FA.
THEREAFTER...XPCT THINGS TO QUIET DOWN RAPIDLY AS WNW FLOW OF
DRIER AIR OVERSPREADS THE FA OVERNIGHT AND ON SAT. WILL KEEP THE
HGHST CLD COVER LATER TNGT OVER THE FAVORED WNW FLOW UPSLOPE AREAS
OF WRN AND NRN MAINE.

PLEASANT CONDS ON SAT W/ COMFORTABLE TEMPS AND MAINLY P/CLOUDY
SKIES AS RIDGE OF HGH PRES BRIEFLY BUILDS OVER THE REGION. THIS
HGH PROGGED TO CREST THE FA ERLY SAT NGT W/ NXT SYSTEM XPCTD TO
MOVE INTO FA ON SUN. WILL BEGIN TO INCREASE CLDS FROM W-E LATER
SAT NGT/ERLY SUN W/ INCRSG POPS FROM W-E ON SUN. APPEARS BEST
MOISTURE W/ THIS NXT SYSTEM WILL BE FOUND OVER OUR SRN AREAS AS
THIS SYSTEM XPCTD TO TRACK FROM THE ERN GRT LAKES TO OF THE
CENTRAL NEW ENGLAND COAST BY ERLY MON. THUS...WILL BE INCRSG POPS
TO CAT LATER SUN SW AND SRN AREAS W/ LIKELY BY LATE DAY N THEN CAT
POPS CENTRAL AND S FOR SUN NGT W/ LIKELY N.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
SURFACE LOW PRESSURE WILL TRACK THROUGH THE GULF OF MAINE EARLY
MONDAY MORNING. MOISTURE WILL BE WRAPPING AROUND A STRONG UPPER
LOW AND BACKING INTO EASTERN MAINE DURING THE MID MORNING HOURS
LIKELY BRINGING A SIGNIFICANT RAINFALL TO DOWNEAST AND EAST
CENTRAL MAINE EARLY MONDAY. THE COMA HEAD OF MOISTURE WILL PIVOT
ACROSS THE AREA THROUGH MID MORNING AS THE LOW BEGINS TO SWING
INTO THE MARITIMES...THEN LATER MONDAY INTO MONDAY NIGHT THE LOW
WILL MOVE AWAY INTO THE MARITIMES AS HIGH PRESSURE BEGINS BUILDING
IN FROM THE WEST. HIGH PRESSURE WILL FOLLOW FOR TUESDAY. TEMPS
FROM 8 TO 10 DEGREES AT 850 MB WILL ALLOW SURFACE TEMPS TO RISE
INTO THE LOW 60S TUESDAY WITH PARTIAL SUNSHINE UP NORTH AND A
MOSTLY SUNNY SKY DOWNEAST. THE NEXT IN OUR SERIES OF FAST MOVING
SYSTEMS WILL ROLE IN TUESDAY NIGHT. A STRONG COLD FRONT AND
SHOWERS WILL BRUSH THROUGH ON WEDNESDAY BEFORE A LARGE HIGH BUILDS
IN AT THE END OF THE WEEK.

&&

.AVIATION...IFR TO OCCASIONALLY LIFR CONDITIONS ARE EXPECTED EARLY
THIS EVENING IN LOW CLOUDS...SHOWERS AND FOG AHEAD OF THE COLD
FRONT. CONDITIONS ARE EXPECTED TO RAPIDLY IMPROVE TO MVFR THEN VFR
FOLLOWING THE FRONTAL PASSAGE AROUND MID EVENING. HIGH PRESSURE
WILL BRING VFR CONDITIONS ON SATURDAY.

&&

.MARINE...
AS XPCTD...STABLE MARINE LAYER PROHIBITING REAL STRONG WNDS FROM
MXG DOWN. AS A RESULT...SEAS LOWER THAN FCST BY WNAWAVE SINCE IT
WAS GENERATING MOST OF ITS SEAS FROM WNDS... HOWEVER...WNDS JUST
BLO 5 FT ATTM AND MAY RISE A BIT MORE BEFORE COLD FRONTAL PASSAGE
THIS EVENING AND VEERING WNDS FROM THE SE TO THE W. THEREFORE WILL
HANG ONTO THE SCA FOR SEAS INTO THIS EVE...

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ050 UNTIL
     MIDNIGHT SATURDAY.
&&

SHORT TERM/MARINE...KHW
LONG TERM/MARINE...BLOOMER
AVIATION...BLOOMER
Hazardous weather outlook, Sep 29, 4:56 AM EDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
456 AM EDT FRI SEP 29 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-301100-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
456 AM EDT FRI SEP 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE IN ADVANCE OF A COLD FRONT WHICH WILL
BE CROSSING THE REGION THIS AFTERNOON AND EARLY TONIGHT. SOME OF
THE THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY STRONG WINDS TODAY.

NORCROSS

In the hours before

Special weather statement, Sep 29, 4:00 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
400 PM EDT FRI SEP 29 2006

MEZ001>006-010-011-015>017-029>032-300400-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
400 PM EDT FRI SEP 29 2006

A STRONG COLD FRONT WILL SWEEP ACROSS NORTHERN AND DOWNEAST MAINE
THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. A LARGE AREA
OF RAIN...SOME OF IT LOCALLY HEAVY...WILL CONTINUE ACROSS THE
REGION INTO THE EARLY EVENING IN ADVANCE OF THIS FRONT BEFORE
ENDING FROM WEST TO EAST. RAINFALL MAY PRODUCE LOCALIZED AMOUNTS
OF ONE TO ONE AND ONE HALF INCHES. AN ISOLATED RUMBLE OF THUNDER
AND BRIEF GUSTY WINDS OF UP TO 30 MPH MAY ALSO ACCOMPANY THE COLD
FRONT AS IT MOVES THROUGH.

KHW
Special weather statement, Sep 29, 5:02 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
502 PM EDT FRI SEP 29 2006

MEZ004>006-010-011-031-032-292200-

PISCATAQUIS...PENOBSCOT...AROOSTOOK AND WASHINGTON COUNTIES...

502 PM EDT FRI SEP 29 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...PENOBSCOT...
AROOSTOOK AND WASHINGTON COUNTIES...

AT 459 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 7 MILES SOUTH OF KOKADJO. THE STORM WAS MOVING NORTHEAST
AT 70 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 600 PM EDT INCLUDE...
    KOKADJO...            BROWNVILLE JUNCTION...
    HOWLAND...            RIPOGENUS...          LINCOLN...
    MOUNT KATAHDIN...     MILLINOCKET...        BAXTER ST PARK...
    EAST MILLINOCKET...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4566 6966 4502 6955 4533 6755 4646 6822

NOUHAN
Special weather statement, Sep 29, 5:02 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
502 PM EDT FRI SEP 29 2006

MEZ004>006-010-011-031-032-292200-

PISCATAQUIS...PENOBSCOT...AROOSTOOK AND WASHINGTON COUNTIES...

502 PM EDT FRI SEP 29 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...PENOBSCOT...
AROOSTOOK AND WASHINGTON COUNTIES...

AT 459 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 7 MILES SOUTH OF KOKADJO. THE STORM WAS MOVING NORTHEAST
AT 50 TO 55 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 600 PM EDT INCLUDE...
    KOKADJO...            BROWNVILLE JUNCTION...
    HOWLAND...            RIPOGENUS...          LINCOLN...
    MOUNT KATAHDIN...     MILLINOCKET...        BAXTER ST PARK...
    EAST MILLINOCKET...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4566 6966 4502 6955 4533 6755 4646 6822

NOUHAN
Special weather statement, Sep 29, 5:38 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
538 PM EDT FRI SEP 29 2006

MEZ004>006-010-011-015>017-031-032-292245-

PISCATAQUIS...PENOBSCOT...AROOSTOOK...HANCOCK AND WASHINGTON
COUNTIES...

538 PM EDT FRI SEP 29 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...PENOBSCOT...
AROOSTOOK...HANCOCK AND WASHINGTON COUNTIES...

AT 535 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF SHOWERS
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM TELOS LAKE TO
NEWPORT. THE LINE WAS MOVING EAST AT 55 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 645 PM EDT INCLUDE...
    DOVER-FOXCROFT...     NEWPORT...            TELOS LAKE...
    RIPOGENUS...          DEXTER...             MILLINOCKET...
    BROWNVILLE JUNCTION...                      BAXTER ST PARK...
    MOUNT KATAHDIN...     MILO...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    STRONG AND GUSTY WINDS...OF 35 TO LOCALLY UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4620 6917 4470 6934 4496 6785 4639 6783

NOUHAN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 5:02 PM EDTSpecial Weather StatementCARPenobscot, Piscataquis58 min
Sep 29, 5:38 PM EDTSpecial Weather StatementCARPenobscot, Piscataquis67 min
Sep 29, 6:24 PM EDTSpecial Weather StatementCARPenobscot66 min
Sep 29, 6:38 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot67 min

Nearby

Severe Thunderstorm Warnings in Maine, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.